Alert archive / Louisiana / Special Weather Statements in 2019
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 18, 2019, 5:21 PM CDT for Franklin Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2019, 5:21 PM CDT (22:21 UTC)
- Expired
- Aug 18, 2019, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
County Franklin Parish, LA
The radar
The Ft Polk radar (KPOE), 163 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
048 WWUS84 KJAN 182221 SPSJAN Special Weather Statement National Weather Service Jackson MS 521 PM CDT Sun Aug 18 2019 LAZ023-182300- Franklin LA- 521 PM CDT Sun Aug 18 2019 ...A STRONG THUNDERSTORM WILL AFFECT WINNSBORO THROUGH 600 PM CDT... At 521 PM CDT, Meteorologists were tracking a strong thunderstorm over Winnsboro. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Winnsboro. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3210 9176 3220 9176 3221 9163 3210 9163 TIME...MOT...LOC 2221Z 264DEG 3KT 3215 9170 $$ DL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 18, 3:16 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 18, 3:16 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Jackson MS 316 PM CDT Sun Aug 18 2019 .DISCUSSION... Tonight and tomorrow... Showers and storms are moving east across the region this afternoon. These are providing some brief relief from the heat, though once they pass and the sun returns, heat indices are returning to around 95-100 degrees. This activity will continue to push east through the afternoon and all activity should diminish this evening. With moisture back in full force across the region, overnight lows will be on the muggier side with readings in the lower to mid 70s. A little bit of a weakness on the eastern part of the subtropical ridge(which is centered across Texas) will combine with the return of 70s dewpoints to bring a better chance for convection Monday. This will also make outlooking any heat stress issues tricky. The best potential for this looks to be in the west/north and will continue to mention heat indices near 105 in these locations in a limited risk. Further south, coverage of storms will be greater. There is potential to see a little better microburst risk tomorrow as lapse rates should be better than today. Will hold off on any outlook for this at this time. /28/ Tuesday through next weekend (Saturday): Deep subtropical ridge will situate over the over the Desert Southwest, central Plains & the eastern periphery will build into the ArkLaTex & our region. This perturbed & persistent moisture feed of nearly 2 inch PWs & isentropic ascent will remain as a shortwave trough & potentially closed upper low will sit just to our east. This will combine with north-northeasterly flow aloft to keep high moisture & rain & storm chances around the region through the long term period. This period of higher chances of storms from lingering shortwave trough axis just to the east-southeast over the northern Gulf & Florida Panhandle. Due to continued isentropic ascent & moisture transport, we should be able to maintain some scattered to even higher storm rain chances southeast of the Natchez Trace corridor. Due to this, expect temperatures to be held down but still near normals. Further to the northwest, global consensus has 595DM mid-level ridge & thermal warmth building a little stronger into the northwest Delta & northern portions of the region. This increasing subsidence could dry us out aloft slightly & bring a little less coverage of storms. A longwave trough will swing through the Great Lakes & Canada, bringing another front & low-level convergence & higher coverage of storms down into the Mid-South & Mid-Mississippi Valley around Thursday into the weekend. Global models, including the Euro, continue to depict a weak tropical wave & surface trough/reflection over the northwest Gulf of Mexico by the end of the week. Even though the guidance is not really bullish with it, this could be something to watch, especially with higher plume of tropical moisture & heavy rainfall potential into next weekend. Rain & storms chances have trended upward from the past few days, so this could limit overall heat & higher humidity across the region. Regardless, with highs near or slightly above normal in the low to mid 90s & dewpoints in the mid 70s, we should be able to maintain heat stress potential. Higher rain chances Tuesday & Wednesday, mainly along & southeast of the Natchez Trace corridor, should limit heat stress, while areas to the north should be able to reach near or slightly above 105 degrees. Due to the trend upward in rain chances, decided to only continue a "Limited" area for heat in the HWO/graphics but to adjust the wording. At the current rate, an "Elevated" & heat advisory area & an increase in area for the "Limited" would be possible, if coverage was lighter. If we do reach these values near or above 105 degrees, it'll likely be prior, possibly mid-morning to just afternoon, to the convection, which could start a little early with the higher moisture. Lastly, there remains favorable juxtaposition of perturbed flow, lapse rates/vertical totals & microburst composite parameters for some organized wet microburst potential & gusty winds. There might be some organized convective potential on Wednesday from any complex off in the Ozarks. The newer NAM & somewhat the GFS depict this scenario off to the north-northeast by Wednesday evening, so something to keep an eye on. This potential will likely have to be assessed daily. /DC/ && .AVIATION... 18Z TAF discussion: VFR conditions are expected to prevail at all TAF sites through the period. Isolated to scattered SHRA and TSRA around the region has begun and will continue through the afternoon. Brief reductions in visibility could accompany any heavier showers or storms before dissipating this evening. Potential for brief MVFR restrictions prior to daybreak could occur, especially where rain falls today. Any restrictions will improve after daybreak and VFR conditions should return. /28/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 75 93 74 94 / 15 46 8 43 Meridian 73 94 73 95 / 10 36 14 55 Vicksburg 75 94 75 95 / 17 40 10 36 Hattiesburg 73 92 73 93 / 26 69 17 70 Natchez 75 92 74 92 / 22 66 13 49 Greenville 75 94 75 95 / 9 31 5 21 Greenwood 75 93 75 95 / 8 32 11 27 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DC/28
Hazardous weather outlook, Aug 18, 2:58 PM CDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 258 PM CDT Sun Aug 18 2019 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>041-192000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington- Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey- 258 PM CDT Sun Aug 18 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Monday DANGEROUS HEAT THREAT...Limited TIMING...Monday Monday, caution is advised for possible dangerous heat as heat index values peak near or just above 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Dangerous heat near or above 105 degrees is possible for extreme southeast Arkansas, portions of northeast Louisiana, portions of west central Mississippi, and all of north central Mississippi on Tuesday. Heat exhaustion will be possible with strenuous outdoor activities. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. LAZ024>026-MSZ042>066-072>074-192000- Catahoula-Tensas-Concordia-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 258 PM CDT Sun Aug 18 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 23 && ...HAZARD LEGEND... *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 18, 1:25 PM CDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
125 PM CDT Sun Aug 18 2019
MSZ055-063-064-181900-
Lawrence MS-Jefferson Davis MS-Simpson MS-
125 PM CDT Sun Aug 18 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SIMPSON...
NORTHEASTERN LAWRENCE AND NORTHWESTERN JEFFERSON DAVIS COUNTIES UNTIL
200 PM CDT...
At 125 PM CDT, Meteorologists were tracking a strong thunderstorm
over Hebron, or 10 miles south of Pinola, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Clem around 145 PM CDT.
Other locations impacted by this storm include New Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3182 9008 3184 9003 3185 8976 3177 8975
3177 8976 3167 8976 3163 9002
TIME...MOT...LOC 1825Z 258DEG 17KT 3173 8991
DCSpecial weather statement, Aug 18, 1:50 PM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
150 PM CDT Sun Aug 18 2019
MSZ049-181915-
Rankin MS-
150 PM CDT Sun Aug 18 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN COUNTY UNTIL
215 PM CDT...
At 149 PM CDT, Meteorologists were tracking a strong thunderstorm
near Pelahatchie, or 9 miles east of Brandon, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Pelahatchie around 200 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3213 8998 3232 8996 3241 8974 3236 8973
3216 8973 3213 8982
TIME...MOT...LOC 1849Z 265DEG 12KT 3227 8984
DCSpecial weather statement, Aug 18, 2:56 PM CDT, 2 hours 25 minutes before
Special Weather Statement National Weather Service Jackson MS 256 PM CDT Sun Aug 18 2019 MSZ026-182045- Grenada MS- 256 PM CDT Sun Aug 18 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE GRENADA AREA THROUGH 345 PM CDT... At 256 PM CDT, Meteorologists were tracking a strong thunderstorm over Grenada, moving east at 5 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Grenada and Bew Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3386 8968 3369 8969 3371 8992 3387 8989 TIME...MOT...LOC 1956Z 275DEG 5KT 3378 8982 DL
Special weather statement, Aug 18, 3:08 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
308 PM CDT Sun Aug 18 2019
MSZ048-182100-
Hinds MS-
308 PM CDT Sun Aug 18 2019
...A STRONG THUNDERSTORM WILL AFFECT THE CLINTON AND JACKSON AREAS
THROUGH 400 PM CDT...
At 308 PM CDT, Meteorologists were tracking a strong thunderstorm
over Clinton, moving east at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Jackson and Clinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3219 9022 3230 9047 3245 9040 3242 9024
3240 9024 3240 9016 3239 9011 3231 9016
3228 9017 3229 9017 3227 9019 3226 9018
3225 9021 3223 9020
TIME...MOT...LOC 2008Z 286DEG 13KT 3235 9034
DLSpecial weather statement, Aug 18, 5:12 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Jackson MS 512 PM CDT Sun Aug 18 2019 MSZ018-019-034-182300- Washington MS-Sunflower MS-Bolivar MS- 512 PM CDT Sun Aug 18 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SUNFLOWER... NORTHEASTERN WASHINGTON AND SOUTH CENTRAL BOLIVAR COUNTIES THROUGH 600 PM CDT... At 512 PM CDT, Meteorologists were tracking a strong thunderstorm near Holly Ridge, or 7 miles south of Shaw, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Indianola, Leland and Holly Ridge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3343 9092 3359 9091 3360 9060 3339 9063 TIME...MOT...LOC 2212Z 267DEG 13KT 3349 9080 DL
Special weather statement, Aug 18, 5:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Jackson MS 521 PM CDT Sun Aug 18 2019 LAZ023-182300- Franklin LA- 521 PM CDT Sun Aug 18 2019 ...A STRONG THUNDERSTORM WILL AFFECT WINNSBORO THROUGH 600 PM CDT... At 521 PM CDT, Meteorologists were tracking a strong thunderstorm over Winnsboro. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Winnsboro. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3210 9176 3220 9176 3221 9163 3210 9163 TIME...MOT...LOC 2221Z 264DEG 3KT 3215 9170 DL
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 1:25 PM CDT | Special Weather Statement | JAN | Simpson | 35 min |
| Aug 18, 1:50 PM CDT | Special Weather Statement | JAN | Rankin | 25 min |
| Aug 18, 2:56 PM CDT | Special Weather Statement | JAN | Grenada | 49 min |
| Aug 18, 3:08 PM CDT | Special Weather Statement | JAN | Hinds | 52 min |
| Aug 18, 5:12 PM CDT | Special Weather Statement | JAN | Sunflower | 48 min |
| Aug 18, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 46 min |
Nearby
Special Weather Statements in Louisiana, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.